Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 11, 2007, 5:41 PM MDT for Chase County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2007, 5:41 PM MDT (23:41 UTC)
- Expired
- Jun 11, 2007, 8:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Chase County, NE
The radar
The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -469 J/kg
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 112343 FFWLBF NEC029-120245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 541 PM MDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN CHASE COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF IMPERIAL... * UNTIL 845 PM MDT * AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL AMOUNTS OF 2 TO 3 INCHES ACROSS SOUTHWESTERN CHASE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMAR ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE ACROSS WESTERN CHASE COUNTY...AS SLOW MOVING THUNDERSTORMS PERSIST THROUGH MID EVENING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4037 10200 4038 10158 4066 10156 4069 10201 $$ BUTTLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 1:54 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 1:54 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 254 PM CDT MON JUN 11 2007 .SHORT TERM DISCUSSION... AHEAD OF UPPER LOW CURRENTLY EAST OF BAJA...LEAD SHORTWAVE CURRENTLY LIFTING NORTHEAST FROM WESTERN COLORADO WILL MOVE ACROSS NWRN FORECAST AREA TONIGHT. PRECIPITABLE WATER VALUES WILL BE AOA 150 PERCENT OF NORMAL ACROSS WRN FA TONIGHT. DEEP LAYER SHER WILL BE 30-35 KTS AND SEVERE IS CERTAINLY POSSIBLE GIVEN SB CAPES OF 2000-3000 J/KG. ANY TRAINING OR PERSISTENT CELLS WILL PRODUCE HEAVY RAINFALL. AN MCS IS ANTICIPATED TO MOVE GENERALLY EAST FROM THE PNHDLE ACROSS WRN SANDHILLS WHERE LIKELY POPS HAVE BEEN PLACED. HEAVY RAINFALL THREAT HOWEVER WILL BE IN AREAS WHICH ARE THE DRIEST AND HAVE THE HIGHEST FFG VALUES AND A FLASH FLOOD WATCH IS NOT ANTICIPATED. WHILE THIS ACTIVITY IS EXPECTED TO DIMINISH OVERNIGHT...IT WILL NOT END AS APPROACHING UPPER LOW WILL CAUSE SFC LOW PRESSURE TO DEVELOP ACROSS ERN COLORADO. PHASING OF NRN STREAM TROUGH ADVANCING FROM PAC NW TO THE NRN HIGH PLAINS TUESDAY AND SRN STREAM CLOSED LOW ADVANCING TO WRN NEW MEXICO WILL DRAWN DEEP GULF MOISTURE INTO THE REGION. WITH PRECIPITABLE WATER VALUES INCREASING TO 1.25 TO 1.75 INCHES...THIS WILL BE 150-200 PERCENT OF NORMAL OR 2 STANDARD DEVIATIONS. THUNDERSTORMS WILL BE LIKELY TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. A FLASH FLOOD WATCH MAY BE NEEDED ACROSS MUCH OF THE FORECAST AREA BEFORE THE SYSTEM MOVES OUT WEDNESDAY AFTN. THIS MAY END UP BEING ANOTHER HIGH IMPACT FLOOD EVENT AS RECENT HEAVY RAINS PLACE SOUTHWEST NEBRASKA... PORTIONS OF CUSTER...KEYA PAHA...ROCK...BOYD AND HOLT COUNTY IN AREAS OF HIGHEST RISK. UPPER LOW WILL STALL ACROSS NEBR/KANSAS WEDNESDAY NIGHT INTO THURSDAY...KEEPING CONSIDERABLE CLOUDINESS AND RAIN CHANCES THROUGH AT LEAST WEDNESDAY NIGHT. HEAVY RAINFALL THREAT SHOULD END HOWEVER BY 00Z THURSDAY. .LONG TERM DISCUSSION... FOR THE PERIOD FRIDAY THROUGH MONDAY...WRN AND NCTRL NEBR WILL BE BENEATH UPPER RIDGE WITH HIGHS IN THE MID TO UPPER 80S THROUGH AT LEAST SUNDAY. ANY RAIN CHANCES PRIOR TO SUNDAY ARE QUITE LOW AND WILL NOT MENTION ATTM. ANOTHER ORGANIZED CHANCE ARRIVES SUNDAY/SUNDAY NIGHT WITH APPROACHING NRN STREAM UPPER TROUGH AND COLD FRONT EXPECTED TO ADVANCE ACROSS SUNDAY AFTERNOON AND EVENING. DRY AND COOLER MONDAY BEHIND FRONT IN THE UPPER 70S/LOWER 80S. && .AVIATION... CONVECTION DEVELOPING THROUGH THE LATE AFTERNOON INTO TONIGHT WILL IMPACT ALL TWEB ROUTES ACROSS THE WEST. OVERNIGHT INTO TUESDAY MORNING STRATUS WILL THEN BECOME MORE WIDESPREAD WITH CEILING DROPPING TO MVFR OR LESS THROUGH 15Z TUESDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/TLK
Hazardous weather outlook, Jun 11, 2:38 PM MDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT MON JUN 11 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-120645- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 338 PM CDT MON JUN 11 2007 /238 PM MDT MON JUN 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL FORM ACROSS THE EASTERN PANHANDLE AND MOVE EAST NORTHEAST INTO THE EVENING. THE WEST WILL REMAIN IN A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGHT FOR AREAS WEST OF A LINE FROM NENZEL IN CHERRY COUNTY...MULLEN IN HOOKER COUNTY...TRYON IN MCPHERSON COUNTY...HERSHEY IN LINCOLN COUNTY AND HAYES CENTER IN HAYES COUNTY. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THUNDERSTORMS PRODUCING VERY HEAVY RAIN ARE LIKELY ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. A FLASH FLOOD WATCH MAY BE ISSUED FOR TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. RAINFALL TOTALS OF 2 TO 3 INCHES ARE POSSIBLE IN MANY AREAS AND ISOLATED TOTALS COULD EXCEED 5 INCHES AS THE STRONG SYSTEM MOVES EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS WEST OF HIGHWAY 83 TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 19
In the hours before
Local storm report, Jun 11, 4:08 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL CRESCENT LAKE NWR 41.74N 102.41W
06/11/2007 E2.00 INCH GARDEN NE PARK/FOREST SRVC
&&
JSWEETLocal storm report, Jun 11, 4:09 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 10 S LAMAR 40.43N 101.98W
06/11/2007 E0.75 INCH CHASE NE PUBLIC
&&
JSWEETLocal storm report, Jun 11, 4:44 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL CHAPPELL 41.09N 102.47W
06/11/2007 E0.88 INCH DEUEL NE LAW ENFORCEMENT
&&
JSWEETLocal storm report, Jun 11, 4:47 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 6 WNW LEWELLEN 41.36N 102.25W
06/11/2007 E0.75 INCH GARDEN NE PUBLIC
GROUND COVERED
&&
JSWEETLocal storm report, Jun 11, 5:31 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 9 SSW CHAMPION 40.34N 101.78W
06/11/2007 E1.00 INCH CHASE NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:11 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 34 min |
| Jun 10, 7:32 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 43 min |
| Jun 10, 8:04 PM MDT | Flash Flood Warning | LBF | Keya Paha | 3 hr |
| Jun 10, 9:02 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 28 min |
| Jun 11, 2:47 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 43 min |
| Jun 11, 3:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 38 min |
| Jun 11, 3:30 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 31 min |
| Jun 11, 3:36 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 54 min |
| Jun 11, 4:07 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 53 min |
| Jun 11, 4:15 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 45 min |
| Jun 11, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 62 min |
| Jun 11, 4:56 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| Jun 11, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 46 min |
| Jun 11, 5:32 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 58 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.